Alert archive / California / High Wind Watches in 2017
High Wind Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 23, 2017, 3:18 AM PDT for San Bernardino County, California. It took effect at Apr 24, 2017, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 23, 2017, 3:18 AM PDT (10:18 UTC)
- In effect from
- Apr 24, 2017, 12:00 PM PDT
- Expired
- Apr 23, 2017, 2:45 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3774 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433 WWUS75 KVEF 231018 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 318 AM PDT Sun Apr 23 2017 CAZ523-524-231830- /O.NEW.KVEF.WI.Y.0028.170423T1900Z-170424T0300Z/ /O.NEW.KVEF.HW.A.0004.170424T1900Z-170425T1200Z/ Western Mojave Desert-Eastern Mojave Desert- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 318 AM PDT Sun Apr 23 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon today to 8 PM PDT this evening. A High Wind Watch has also been issued. This High Wind Watch is in effect from Monday afternoon through late Monday night. * TIMING...Winds will increase by midday and continue through early this evening. * WINDS...West to southwest 25 to 30 MPH with gusts to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust and sand may reduce visibility at times. Unsecured objects could be blown around. * HIGH WIND WATCH MONDAY...Stronger winds and greater potential impacts are possible on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$ NVZ019-231830- /O.NEW.KVEF.WI.Y.0028.170423T1300Z-170424T0300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 318 AM PDT Sun Apr 23 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 6 AM this morning to 8 PM PDT this evening. * TIMING...Strong winds are expected to develop this morning and continue through the day before decreasing in the early evening. * WINDS...West 25 to 35 MPH with gusts to 50 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Unsecured objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-036-NVZ016-020>022-231830- /O.NEW.KVEF.WI.Y.0028.170423T1900Z-170424T0300Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 318 AM PDT Sun Apr 23 2017 /318 AM MST Sun Apr 23 2017/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon PDT /noon MST/ today to 8 PM PDT /8 PM MST/ this evening. * TIMING...Winds are expected to increase by midday and continue into the early evening. * WINDS...West to southwest 20 to 30 MPH with gusts 40 to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust may reduce visibility at times. Unsecured objects could be blown around. Use caution on lakes as strong winds over the open waters will create hazardous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ525-231830- /O.NEW.KVEF.HW.A.0004.170424T1900Z-170425T1200Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 318 AM PDT Sun Apr 23 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... The National Weather Service in Las Vegas has issued a High Wind Watch, which is in effect from Monday afternoon through late Monday night. * TIMING...Strong winds are expected to develop Monday afternoon and continue through Monday night. * WINDS...West to northwest 30 to 40 MPH with gusts over 60 MPH possible. * IMPACTS...Dangerous driving conditions due to strong crosswinds and rapidly reduced visibility at times. High winds can topple trees...down power lines...remove shingles and damage weakened buildings and roofs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$
3 follow-up statements
478 WWUS75 KVEF 231647 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 947 AM PDT Sun Apr 23 2017 CAZ523-524-240100- /O.CON.KVEF.WI.Y.0028.170423T1900Z-170424T0300Z/ /O.CON.KVEF.HW.A.0004.170424T1900Z-170425T1200Z/ Western Mojave Desert-Eastern Mojave Desert- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 947 AM PDT Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * TIMING...Winds will increase by midday and continue through early this evening. * WINDS...West to southwest 25 to 30 MPH with gusts to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust and sand may reduce visibility at times. Unsecured objects could be blown around. * HIGH WIND WATCH MONDAY...Stronger winds and greater potential impacts are possible on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$ NVZ019-240100- /O.CON.KVEF.WI.Y.0028.000000T0000Z-170424T0300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 947 AM PDT Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Strong winds are expected to develop this morning and continue through the day before decreasing in the early evening. * WINDS...West 25 to 35 MPH with gusts to 50 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Unsecured objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-036-NVZ016-020>022-240100- /O.CON.KVEF.WI.Y.0028.170423T1900Z-170424T0300Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 947 AM PDT Sun Apr 23 2017 /947 AM MST Sun Apr 23 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * TIMING...Winds are expected to increase by midday and continue into the early evening. * WINDS...West to southwest 20 to 30 MPH with gusts 40 to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust may reduce visibility at times. Unsecured objects could be blown around. Use caution on lakes as strong winds over the open waters will create hazardous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ525-240100- /O.CON.KVEF.HW.A.0004.170424T1900Z-170425T1200Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 947 AM PDT Sun Apr 23 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * TIMING...Strong winds are expected to develop Monday afternoon and continue through Monday night. * WINDS...West to northwest 30 to 40 MPH with gusts over 60 MPH possible. * IMPACTS...Dangerous driving conditions due to strong crosswinds and rapidly reduced visibility at times. High winds can topple trees...down power lines...remove shingles and damage weakened buildings and roofs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$
662 WWUS75 KVEF 231852 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1152 AM PDT Sun Apr 23 2017 CAZ523-524-240300- /O.CON.KVEF.WI.Y.0028.170423T1900Z-170424T0300Z/ /O.CON.KVEF.HW.A.0004.170424T1900Z-170425T1200Z/ Western Mojave Desert-Eastern Mojave Desert- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1152 AM PDT Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * TIMING...Winds have increased across the area and will continue through early this evening. * WINDS...West to southwest 25 to 30 MPH with gusts to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust and sand may reduce visibility at times. Unsecured objects could be blown around. * HIGH WIND WATCH MONDAY...Stronger winds and greater potential impacts are possible on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$ AZZ001-003-036-NVZ016-020>022-240300- /O.CON.KVEF.WI.Y.0028.170423T1900Z-170424T0300Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 1152 AM PDT Sun Apr 23 2017 /1152 AM MST Sun Apr 23 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * TIMING...Winds have increased across the area and will continue into the early evening. * WINDS...West to southwest 20 to 30 MPH with gusts 40 to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust may reduce visibility at times. Unsecured objects could be blown around. Use caution on lakes as strong winds over the open waters will create hazardous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ019-240300- /O.CON.KVEF.WI.Y.0028.000000T0000Z-170424T0300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 1152 AM PDT Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Strong winds have developed and will continue through the day before decreasing in the early evening. * WINDS...West 25 to 35 MPH with gusts to 50 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Unsecured objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ525-240300- /O.CON.KVEF.HW.A.0004.170424T1900Z-170425T1200Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 1152 AM PDT Sun Apr 23 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * TIMING...Strong winds are expected to develop Monday afternoon and continue through Monday night. * WINDS...West to northwest 30 to 40 MPH with gusts over 60 MPH possible. * IMPACTS...Dangerous driving conditions due to strong crosswinds and rapidly reduced visibility at times. High winds can topple trees...down power lines...remove shingles and damage weakened buildings and roofs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$
394 WWUS75 KVEF 232145 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 245 PM PDT Sun Apr 23 2017 CAZ523-241115- /O.UPG.KVEF.HW.A.0004.170424T1900Z-170425T1200Z/ /O.NEW.KVEF.HW.W.0008.170424T1900Z-170425T1200Z/ /O.CON.KVEF.WI.Y.0028.000000T0000Z-170424T0300Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 245 PM PDT Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY... The National Weather Service in Las Vegas has issued a High Wind Warning, which is in effect from noon Monday to 5 AM PDT Tuesday. The High Wind Watch is no longer in effect. * TIMING...Winds have increased across the area and will continue into this evening. High winds are expected beginning Monday afternoon and will last into the overnight hours Monday night. * WINDS...West to southwest 25 to 30 MPH with gusts to 45 MPH through this evening. Wind Monday evening is expected to be 35 to 45 MPH gusting over 60 MPH at times. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust and sand may reduce visibility at times. Unsecured objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ525-241115- /O.UPG.KVEF.HW.A.0004.170424T1900Z-170425T1200Z/ /O.NEW.KVEF.HW.W.0008.170424T1900Z-170425T1200Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 245 PM PDT Sun Apr 23 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY... The National Weather Service in Las Vegas has issued a High Wind Warning, which is in effect from noon Monday to 5 AM PDT Tuesday. The High Wind Watch is no longer in effect. * TIMING...Strong winds are expected to develop Monday afternoon and continue through Monday night. * WINDS...West to northwest 30 to 40 MPH with gusts over 60 MPH possible. * IMPACTS...Dangerous driving conditions due to strong crosswinds and rapidly reduced visibility at times. High winds can topple trees...down power lines...remove shingles and damage weakened buildings and roofs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ CAZ524-241115- /O.UPG.KVEF.HW.A.0004.170424T1900Z-170425T1200Z/ /O.NEW.KVEF.WI.Y.0029.170424T1900Z-170425T1200Z/ /O.CON.KVEF.WI.Y.0028.000000T0000Z-170424T0300Z/ Eastern Mojave Desert- Including Baker, Mountain Pass, and Mitchell Caverns 245 PM PDT Sun Apr 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon Monday to 5 AM PDT Tuesday. The High Wind Watch is no longer in effect. * TIMING...Winds have increased across the area and will continue into this evening. Winds will again increase Monday afternoon and last into the overnight hours. * WINDS...West to southwest 25 to 30 MPH with gusts to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust and sand may reduce visibility at times. Unsecured objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ003-036-NVZ021-022-241115- /O.NEW.KVEF.WI.Y.0029.170424T1900Z-170425T0600Z/ /O.CON.KVEF.WI.Y.0028.000000T0000Z-170424T0300Z/ Northwest Deserts-Lake Mead National Recreation Area- Southern Clark County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 245 PM PDT Sun Apr 23 2017 /245 PM MST Sun Apr 23 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TO 11 PM PDT /11 PM MST/ MONDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon PDT /noon MST/ to 11 PM PDT /11 PM MST/ Monday. * TIMING...Winds have increased across the area and will continue into the evening. Winds will again increase Monday afternoon and last into the late evening hours. * WINDS...West to southwest 20 to 30 MPH with gusts 40 to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust may reduce visibility at times. Unsecured objects could be blown around. Use caution on lakes as strong winds over the open waters will create hazardous boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ526-241115- /O.NEW.KVEF.WI.Y.0029.170424T1900Z-170425T1200Z/ Cadiz Basin- Including Vidal Junction 245 PM PDT Sun Apr 23 2017 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon Monday to 5 AM PDT Tuesday. * TIMING...Winds will increase Monday afternoon and last into the overnight hours. * WINDS...West to southwest 20 to 30 MPH with gusts 40 to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust and sand may reduce visibility at times. Unsecured objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ002-CAZ527-241115- /O.NEW.KVEF.WI.Y.0029.170424T1900Z-170425T0600Z/ Lake Havasu and Fort Mohave-San Bernardino County- Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, and Needles 245 PM PDT Sun Apr 23 2017 /245 PM MST Sun Apr 23 2017/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TO 11 PM PDT /11 PM MST/ MONDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon PDT /noon MST/ to 11 PM PDT /11 PM MST/ Monday. * TIMING...Winds will increase Monday afternoon and last into the late evening hours. * WINDS...West to southwest 20 to 30 MPH with gusts 40 to 45 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Blowing dust and sand may reduce visibility at times. Unsecured objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-NVZ016-019-020-240300- /O.CON.KVEF.WI.Y.0028.000000T0000Z-170424T0300Z/ Northwest Plateau-Northeast Clark County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 245 PM PDT Sun Apr 23 2017 /245 PM MST Sun Apr 23 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * TIMING...Strong winds have developed and will continue before decreasing this evening. * WINDS...West 25 to 35 MPH with gusts to 50 MPH. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. Unsecured objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 22, 2:34 PM PDT, 12 hours 44 minutes earlier.
Area forecast discussion, Apr 22, 2:34 PM PDT, 12 hours 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 234 PM PDT Sat Apr 22 2017 .SYNOPSIS...Breezy to windy conditions will develop by Sunday evening with periodic bouts of high clouds and afternoon/evening breezes through the early work week. && .SHORT TERM...through Monday night. The primary concern for the short term is the transition from ridge influence to NW US trough influence. This will primarily result in periods of gusty winds through the period. Another warm day expected Sunday, with temperatures likely several degrees above Saturday's as the ridge axis begins to slide east. As the ridge does so, a shortwave trough will slide across Nevada, increasing west to southwesterly flow through the day Sunday as heights fall over northern portions of the area. Northwest flow sets up in the wake of this first trough before yet another trough looks to swing across the region Monday. With additional height falls, expect winds to kick up once again Monday afternoon and evening, especially in the western Mojave Desert. With quite a bit of moisture in the northwest flow, expected increased cloud cover with the second trough as well, though the trajectory favors low level moisture interception, precluding most precipitation chances for the area. There is also a slight chance of some enhanced downslope winds on the eastern Sierra Slopes overnight tonight, with gusts possibly exceeding 40 MPH mid-slope. Though not particularly the best setup, these gusts do have at least a slight chance to briefly impact the Owens Valley. && .LONG TERM...Tuesday through Friday. Northwest flow will dominate the pattern through next week. this will keep breezy north winds in the forecast through the period. Higher than average moisture levels for this pattern will keep a slight chance of showers in the forecast for the Sierra and central Nevada and partly to mostly cloudy skies area wide through Wednesday. A fairly potent wave looks to move across the region during the Wednesday night/Thursday time frame. This will act to moderate temperatures from those seen this weekend into early next week and give a good boost to the winds Wednesday through Friday. && .AVIATION...For McCarran... Light winds on Saturday will transition to gusty southwest winds by Sunday, though how early this occurs appears to be unclear. Typical nocturnal drainage winds could be enhanced this evening, but the more likely timing would be after daybreak, closer to noon on Sunday. Gustier winds will likely impact the valley Monday evening as well. Clear-air mechanical turbulence will be possible starting overnight through the period. For the rest of southern Nevada, northwest Arizona and southeast California... Gusty winds return to the forecast for most terminals across the area by Sunday evening. Gusty west to southwest winds expected from KDAG through KHND, with gusty north winds by the evening at KBIH and gusty southerly winds for KIFP and KEED. Clear-air mechanical turbulence is possible near the surface and aloft. && .FIRE WEATHER...Gusty winds are expected to develop both Sunday afternoon and Monday afternoon across the Mojave Desert with afternoon humidities dipping into the 10 to 15 percent range in the western Mojave Desert with the strongest winds...and under 10 percent in the Colorado River Valley...where parameters will be near Red Flag criteria. && .SPOTTER INFORMATION STATEMENT...Gusty winds are expected in the western Mojave Desert Sunday and Monday evening. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short Term/Aviation/Fire...Steele Long Term...Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:18 AM PDT | Wind Advisory | VEF | San Bernardino | 17 hr |
| Apr 23, 2:45 PM PDT | High Wind Warning | VEF | San Bernardino | 30 hr |
| Apr 23, 2:45 PM PDT | Wind Advisory | VEF | San Bernardino | 38 hr |
Nearby
High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.